Local health authorities from Sacramento Area have identified a new potentially deadly drug combo. According to their numbers, approximately 20 OD cases have been handled in the last week, and five people died after ingesting the combination.
Sacramento might be dealing with a new wave of deadly psychotropic substances. According to recent reports, it would seem that a new drug combination has made its way on the streets. Drug addicts taking Norco and Vicodin, have now acquired a new type of drug which is confirmed to be laced with Fentanyl.
Apparently, the drug is a hundred times more potent after it is laced with Fentanyl. Doctor Olivia Kasir, Sacramento’s Health Officer, declared that even though Norco and Vicodin are prescription drugs, they can be easily acquired on the street.
Moreover, the doctor said that according to the new hospital and police reports, drug addicts usually obtain these substances from friends, family and even complete strangers.
She also stated that the new drug combo seems to be laced with a powerful painkiller called Fentanyl. The substance is primarily used to treat bone pains in cancer patients. Doctor Kasirye also stressed out the fact that Fentanyl is a very potent drug, and that the drug combination laced with Fentanyl is 100 times stronger than pure heroin.
Sandi Snelgrove, the head of Sacramento’s Alcohol and Drug Dependence Center confirmed that this new drug combination is very dangerous and quite deadly. However, she pointed out that it’s now uncommon for drug addicts to mix drugs.
Snelgrove noted that old drug users usually mix cocaine and heroin, but this is the first time she heard about someone missing two powerful painkillers like Vicodin and Norco with Fentanyl.
Even more striking is the fact that potential buyers cannot tell if the merchandise is laced with anything or not. Doctor Kasirye explained that after the drug enters the bloodstream, the patient will start to feel faint, eventually collapsing. After that, his or hers breath will slow down to the point where the patient might stop breathing.
Both Snelgrove and Kasirye declared that it is important to know what to do in this cases. If you see anyone exhibiting these symptoms on the street, immediately call 911.
If you know someone in your family who is addicted to drugs, urge him or her to seek specialized help. Also, it would be a good idea to acquire a drug called Narcan. This medication can be used to reverse the damaging effects of OD.
You can acquire the Narcan kit for free by calling Harm Reduction Services at (916)456-4849.
Photo credits: pixabay